# SDR TRBA2011027

- Difficulty date: March 12, 2011
- Submitted: March 28, 2011
- Operation: Air carrier
- Aircraft: N431AT
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 431
- Aircraft time: 29,189 hours, 32,041 cycles
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

LOST GPS AND FELT STRONG SMOKE ODOR IN COCKPIT.  EMERGENCY DECLARED.  DIVERTED,  LANDED WITH NO OTHER PROBLEMS. GPS FAIL SOON AFTER WE DETECTED SMOKE IN THE COCKPIT STRONG SMOKE ODOR FROM PANEL BEHIND CA SEAT. C/A: REMOVED ACESS PANEL 90VU AND 80VU. PERFORMED VISUAL INSPECTION OF THE AREA AND FOUND OK AS PER JIC 25-14-12-OPT-10000. NO SMOKE NOTED OR SMELL. REPLACED GPS MANAGEMENT UNIT 1M PER ETN E9-3400-003.BUT AFTER SEVERAL MINUTES IT POP C/B OF FMS. AT THIS TIME GPS SYSTEM IS DEFFERED PER MEL 34-43 AUTH. 030066D-D.
